Alert archive / Michigan / Flash Flood Warnings in 1997
Flash Flood Warning 23, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this flash flood warning at Sep 9, 1997, 11:43 PM EDT for Branch County, Hillsdale County, Michigan. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 1997, 11:43 PM EDT (03:43 UTC)
- Expired
- Sep 10, 1997, 6:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
Counties Branch County, MI, Hillsdale County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRR 100345 COR FFWGRR MIC023-059-101000- BULLETIN - IMMEDIATE BROADCAST REQUESTED...CORRECTED TYPO FLOOD WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1143 PM EDT TUE SEP 9 1997 * FLOOD WARNING FOR BRANCH COUNTY - SOUTH CENTRAL LOWER MICHIGAN HILLSDALE COUNTY - SOUTH CENTRAL LOWER MICHIGAN * UNTIL 600 AM EDT * SOME AREAS EFFECTED KINDERHOOK CALIFORNIA QUINCY ALLEN * CAUSE AND EFFECT AT 1135 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT BETWEEN 1.5 AND 3.5 INCHES OF RAIN HAD FALLEN OVER SOUTHERN AND EASTERN BRANCH COUNTY AND EXTREME WESTERN HILLSDALE COUNTY THIS EVENING. * FORECAST CONDITIONS RADAR FURTHER INDICATED THAT SLOW MOVING SHOWERS EXTENDED SOUTHWARD INTO INDIANA... SO AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL WILL BE POSSIBLE DURING THE OVERNIGHT HOURS. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! TRH/TEW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 10:46 PM EDT, 57 minutes earlier.
Area forecast discussion, Sep 9, 10:46 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO TEXT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1015 PM EDT TUE SEP 9 1997 THE KGRR REF LOOP WAS SHOWING MOST OF THE STEADIER RAIN FALLING ALONG AN E OF A MBS TO IRS LINE THIS EVENING...WITH THE STP PRODUCT YIELDING .5 TO 3.5 INCHES ACROSS THE WATCH AREA. THIS PRODUCT HAS BEEN FAIRLY ACCURATE IN COMPARISON TO SPOTTER INFO. THERE WAS A SURGE OF HEAVIER RAIN MOVG INTO BRANCH AND HILLSDALE COUNTIES WITHIN THE PAST HOUR WITH RAINFALL RATES UP TO ONE INCH AN HOUR. THE KDTX VWP SHOWS A SOUTH WIND FROM 10 TO 15 KNOTS FROM THE SFC TO NEARLY 30K. GIVEN THE SRLY WIND FLOW...THE HEAVIER RAIN IS EXPECTED TO MOVE SLOWLY N OVERNIGHT AND GIVE ADDITIONAL RAINFALL TO THE WATCH AREA. THIS BATCH OF HEAVIER RAIN IS ASSOCIATED WITH THE AREA OF DPVA AND COUPLED 3H JET STRUCTURE THAT THE ETA ADVERTISED MOVING INTO SRN AND SE LWR OVERNIGHT. THE 00Z SFC LOW POSITION WAS IN EXTREME SE IN AND SLIGHTLY W OF THE ETA POSITION. SINCE THE 12Z ETA RUN APPEARS TO ON TARGET...WL KEEP THE FLOOD WATCH GOING THROUGH THE NIGHT. MEANWHILE...THE KGRR VWP SHOWS AN EAST WIND OF 5 KNOTS FROM THE SFC TO 10K AND THE KMKX VWP DEPICTS A NORTH WIND OF 30 TO 35 KNOTS. THE 00Z SFC ANALYSIS INDICATES A STALLED COLD FRONT ACROSS WCNTRL LWR. A LINE OF SHOWERS HAS DEVELOPED ALONG THE COLD FRONT IN MASON...OCEANA AND MUSKEGON COUNTIES. WITH NO REAL EWD PUSH TO THE FRONT...DO NOT EXPECT THE OVERALL SYNOPTIC PATTERN TO CHANGE ANY TIME SOON. FOR THE COUNTIES NOT IN THE FLOOD WATCH...WILL KEEP MOST OF THE GOING FCST AS IS. MAY BUMP UP POPS IN A FEW COUNTIES AND TIGHTEN UP THE TEMP IN OTHERS. TEW
Nearby
Flash Flood Warnings in Michigan, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.